Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 6, 2012Dallas County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 4:36 PM CDT for Dallas County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 4:36 PM CDT (21:36 UTC)
Expired
Aug 6, 2012, 5:00 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 66 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS84 KFWD 062136
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT MON AUG 6 2012

TXZ103-104-119-062200-
DALLAS TX-DENTON TX-COLLIN TX-
436 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHWESTERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF THE COLONY...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...HEBRON...LEWISVILLE...PLANO...
RICHARDSON...THE COLONY AND LAKE LEWISVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3311 9665 3289 9665 3291 9703 3293 9703
      3314 9701
TIME...MOT...LOC 2136Z 349DEG 10KT 3306 9682

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 6, 3:46 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON AUG 6 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE
BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS
WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE
POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT
SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET.

WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS
TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF
NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE
FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT
INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE
GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION
WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE
WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL
NORMALS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 104  80 102  80 /  20  20  20  20  20
WACO, TX              75 102  76 101  77 /  20  20  10  20  20
PARIS, TX             76 100  76  98  74 /  20  20  10  20  20
DENTON, TX            79 104  78 102  77 /  20  20  20  20  20
MCKINNEY, TX          78 103  77 102  77 /  20  20  20  20  20
DALLAS, TX            82 103  82 102  80 /  20  20  20  20  20
TERRELL, TX           78 101  76 100  76 /  20  20  20  20  20
CORSICANA, TX         77 101  77 100  77 /  20  20  10  20  20
TEMPLE, TX            73 101  74 100  74 /  10  20  10  20  20
MINERAL WELLS, TX     78 103  74 101  73 /  20  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&

05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT MON AUG 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS
EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO
ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED
THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT.

A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING
FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO
CAMERON LINE.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST
WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS
EVENING.

05/

In the hours before

Special weather statement, Aug 6, 4:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT MON AUG 6 2012

TXZ103-062130-
DENTON TX-
404 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DENTON COUNTY

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DENTON...MOVING SOUTH AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...JUSTIN...NORTHLAKE...ROANOKE AND TROPHY CLUB.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3322 9714 3298 9713 3299 9739 3319 9740
      3323 9739
TIME...MOT...LOC 2105Z 003DEG 4KT 3315 9725
Special weather statement, Aug 6, 4:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT MON AUG 6 2012

TXZ093-094-062145-
FANNIN TX-GRAYSON TX-
417 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN FANNIN COUNTY
  NORTHEASTERN GRAYSON COUNTY

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORM ALONG THE RED RIVER...14 MILES SOUTH OF
DURANT...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...BONHAM...DENISON...
ECTOR...KNOLLWOOD...POTTSBORO...SAVOY AND EISENHOWER STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE STORM.

LAT...LON 3390 9659 3388 9658 3384 9662 3382 9652
      3378 9650 3379 9642 3370 9634 3377 9629
      3376 9619 3384 9615 3385 9601 3388 9599
      3361 9597 3356 9634 3366 9677 3384 9672
      3392 9667
TIME...MOT...LOC 2116Z 000DEG 13KT 3378 9632
Local storm report, Aug 6, 4:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT MON AUG 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     3 NE PROSPER            33.26N  96.78W
08/06/2012                   COLLIN             TX   AMATEUR RADIO

            GARAGE DOOR REPORTED BLOWN IN WITH STREET SIGNS TWISTED
            AT 1461 AND 2478 IN PROSPER
Special weather statement, Aug 6, 4:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT MON AUG 6 2012

TXZ102-117-118-062200-
TARRANT TX-WISE TX-PARKER TX-
427 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY
  NORTHWESTERN TARRANT COUNTY
  SOUTHEASTERN WISE COUNTY

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BRIAR...MOVING SOUTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BLUE
MOUND...BOYD...BRIAR...EAGLE MOUNTAIN...HASLET...PECAN ACRES...
PELICAN BAY...RENO...SAGINAW...SPRINGTOWN AND COTTONDALE.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3316 9739 3299 9740 3299 9727 3283 9730
      3282 9756 3288 9775 3325 9771
TIME...MOT...LOC 2127Z 357DEG 13KT 3304 9744
Special weather statement, Aug 6, 4:33 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CDT MON AUG 6 2012

TXZ101-102-116-117-062200-
JACK TX-PALO PINTO TX-WISE TX-PARKER TX-
433 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY
  NORTHEASTERN PALO PINTO COUNTY
  NORTHWESTERN PARKER COUNTY
  SOUTHWESTERN WISE COUNTY

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORM OCCURRING ACROSS SOUTHEAST JACK AND
SOUTHWEST WISE COUNTIES...MOVING SOUTH AT 10 MPH. THESE STORMS WILL
CAPABLE OF PRODUCING STRONG DOWNBURST WINDS UP TO 55 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD...JACKSBORO...
BOONSVILLE AND POOLVILLE.

LAT...LON 3286 9770 3288 9830 3325 9824 3318 9771
TIME...MOT...LOC 2131Z 351DEG 9KT 3315 9796
Special weather statement, Aug 6, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT MON AUG 6 2012

TXZ103-104-119-062200-
DALLAS TX-DENTON TX-COLLIN TX-
436 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHWESTERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF THE COLONY...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...HEBRON...LEWISVILLE...PLANO...
RICHARDSON...THE COLONY AND LAKE LEWISVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3311 9665 3289 9665 3291 9703 3293 9703
      3314 9701
TIME...MOT...LOC 2136Z 349DEG 10KT 3306 9682

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 5, 10:14 PM CDTSpecial Weather StatementFWDFannin31 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:27 PM CDTSpecial Weather StatementFWDCollin33 min
Aug 6, 3:53 PM CDTSpecial Weather StatementFWDCollin22 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min
Aug 6, 6:54 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.